Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 434, NWS Memphis, TN

May 25, 20115 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2011, 7:08 PM CDT for 5 counties in Tennessee. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 7:08 PM CDT (00:08 UTC)
Expired
May 25, 2011, 7:47 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crockett County, TN, Dyer County, TN, Haywood County, TN, Lauderdale County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 55 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 7:30 PM CDTTSTM WND DMG8 Wsw Ripley, TNPOWER LINES DOWN...ROOF DAMAGE FROM WINDS. NO TREES DOWN.
May 25, 7:39 PM CDTTSTM WND DMGHalls, TNMULTIPLE TREES AND POWERLINES DOWN. MINOR ROOF DAMAGE TO HOMES.
May 25, 7:45 PM CDTNON-TSTM WND DMGHalls, TNPOWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 12:28 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS54 KMEG 260008
SVRMEG
TNC033-045-075-097-167-260100-
/O.NEW.KMEG.SV.W.0434.110526T0008Z-110526T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 800 PM CDT

* AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FT
  PILLOW...OR 7 MILES NORTHEAST OF FORT PILLOW STATE PARK...AND
  MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROWNSVILLE...COVINGTON AND RIPLEY.

 THIS WARNING ALSO INCLUDES AREAS NEAR CHISHOLM LAKE...OPEN LAKE AND
  SUNK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3555 8907 3547 8986 3571 8983 3583 8969
      3593 8963 3599 8917
TIME...MOT...LOC 0009Z 242DEG 43KT 3570 8969

$$
4 follow-up statements
705 
WWUS54 KMEG 260024
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CDT WED MAY 25 2011

TNC167-260034-
/O.CAN.KMEG.SV.W.0434.000000T0000Z-110526T0100Z/
TIPTON TN-
724 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPTON COUNTY IS
CANCELLED...

AT 724 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3567 8910 3566 8916 3560 8954 3570 8968
      3574 8967 3581 8964 3593 8963 3599 8917
TIME...MOT...LOC 0024Z 242DEG 43KT 3578 8949

$$

TNC033-045-075-097-260100-
/O.CON.KMEG.SV.W.0434.000000T0000Z-110526T0100Z/
CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-DYER TN-
724 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTH CENTRAL DYER...NORTHERN HAYWOOD...EASTERN LAUDERDALE AND
WESTERN CROCKETT COUNTIES...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RIPLEY...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDITH...
FRIENDSHIP...GATES...HENNING...MAURY CITY...RIPLEY...TIGER TAIL...
SOUTH FORK...STOKES...TIGRETT...HAWKINSVILLE...BONICORD...PORTER GAP
AND POPLAR GROVE.

 THIS WARNING ALSO INCLUDES AREAS NEAR CHISHOLM LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3567 8910 3566 8916 3560 8954 3570 8968
      3574 8967 3581 8964 3593 8963 3599 8917
TIME...MOT...LOC 0024Z 242DEG 43KT 3578 8949

$$
235 
WWUS54 KMEG 260032
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT WED MAY 25 2011

TNC033-045-075-097-260100-
/O.CON.KMEG.SV.W.0434.000000T0000Z-110526T0100Z/
CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-DYER TN-
732 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTH CENTRAL DYER...NORTH CENTRAL HAYWOOD...NORTHEASTERN
LAUDERDALE AND WESTERN CROCKETT COUNTIES...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CURVE...OR 6 MILES NORTHEAST OF RIPLEY...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDITH...
FRIENDSHIP...GATES...MAURY CITY...RIPLEY...SOUTH FORK...STOKES...
TIGRETT...HAWKINSVILLE...BONICORD...PORTER GAP...POPLAR GROVE...
DOUBLE BRIDGES AND DRYHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3573 8912 3573 8922 3569 8952 3575 8955
      3578 8958 3584 8957 3586 8954 3594 8954
      3599 8917
TIME...MOT...LOC 0032Z 240DEG 46KT 3583 8940

$$
606 
WWUS54 KMEG 260040
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT WED MAY 25 2011

TNC033-045-075-097-260100-
/O.CON.KMEG.SV.W.0434.000000T0000Z-110526T0100Z/
CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-DYER TN-
740 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTH CENTRAL DYER...NORTH CENTRAL HAYWOOD...NORTHEASTERN
LAUDERDALE AND WESTERN CROCKETT COUNTIES...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHESTNUT BLUFF...OR 13 MILES SOUTH OF DYERSBURG...MOVING NORTHEAST AT
50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRIENDSHIP...
GATES...MAURY CITY...SOUTH FORK...STOKES...TIGRETT...HAWKINSVILLE...
BONICORD...POPLAR GROVE...DOUBLE BRIDGES...CURVE...TOULON...FROG JUMP
AND DOG HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3571 8939 3575 8945 3577 8947 3582 8946
      3586 8947 3595 8946 3599 8917 3573 8912
      3573 8922
TIME...MOT...LOC 0040Z 239DEG 43KT 3587 8931

$$
599 
WWUS54 KMEG 260047
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
747 PM CDT WED MAY 25 2011

TNC033-045-075-097-260057-
/O.CAN.KMEG.SV.W.0434.000000T0000Z-110526T0100Z/
CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-DYER TN-
747 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DYER...NORTH
CENTRAL HAYWOOD...NORTHEASTERN LAUDERDALE AND WESTERN CROCKETT
COUNTIES IS CANCELLED...

AT 747 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3571 8939 3575 8945 3577 8947 3582 8946
      3586 8947 3595 8946 3599 8917 3573 8912
      3573 8922
TIME...MOT...LOC 0047Z 239DEG 43KT 3591 8922

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:54 PM CDT, 14 minutes earlier.

Area forecast discussion, May 25, 6:54 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
654 PM CDT WED MAY 25 2011

.UPDATE...

UPDATED FOR 00Z AVIATION.

&&

.DISCUSSION...

/ISSUED 535 PM CDT WED MAY 25 2011/

..SEVERE WEATHER OUTBREAK GRADUALLY UNFOLDING ACROSS THE MID
SOUTH LATE THIS AFTERNOON...

DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS
AFTERNOON PLACE AN UPPER LEVEL LOW ACROSS EASTERN KANSAS WESTERN
MISSOURI. MEANWHILE...20Z SURFACE ANALYSIS PLACES A SURFACE LOW
OVER CENTRAL MISSOURI AND A TRAILING COLD FRONT ACROSS EAST
OKLAHOMA/WEST ARKANSAS. VISIBLE SATELLITE/REGIONAL WSR-88D RADAR
TRENDS OVER THE PAST ONE TO TWO HOURS HAVE SHOWN THE DEVELOPMENT
OF A LINE OF DISCRETE SUPERCELLS FROM WALNUT RIDGE ARKANSAS BACK
THROUGH CENTRAL/SOUTHWEST ARKANSAS. TEMPERATURES AS OF 4PM CDT
ARE PREDOMINANTLY IN THE MIDDLE 80S TO AROUND 90 DEGREES. SEVERE
THUNDERSTORM POTENTIAL TONIGHT INTO THURSDAY IS THE MAIN CONCERN
IN THIS AFTERNOON/S FORECAST PACKAGE.

SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...A VERY VOLATILE
ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE MID SOUTH TONIGHT AS A
SURFACE/UPPER LEVEL LOW MOVE ACROSS MISSOURI INTO ILLINOIS AND A
TRAILING COLD FRONT ACROSS ARKANSAS SLOWLY MOVES ACROSS THE MID
SOUTH TONIGHT INTO THURSDAY. VERY FAVORABLE UPPER LEVEL DIVERGENCE
PRODUCED BY THE LEFT EXIT REGION OF A 95 KT 250 MB UPPER LEVEL JET
STREAK...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7
C/KM...SURFACE BASED CAPE VALUES BETWEEN 3000-3500 J/KG...LI/S
BETWEEN -8 TO -9...0-1KM STORM RELATIVE HELICITIES BETWEEN 350-400
M2/S2...0-6 KM BULK SHEAR VALUES AROUND 60 KTS...AND CURVED
HODOGRAPHS STILL SUPPORT THE POTENTIAL FOR DISCRETE
SUPERCELLS...SOME OF WHICH COULD PRODUCE STRONG/LONG TRACK
TORNADOES ACROSS THE MID SOUTH TONIGHT. AS INSTABILITY BEGINS TO
DIMINISH LATER TONIGHT WITH THE LOSS OF DAYTIME HEATING...DISCRETE
SUPERCELLS MAY BEGIN TO CONGEAL INTO A QUASI- LINEAR CONVECTIVE
SYSTEM BEFORE WEAKENING SOMEWHAT OVERNIGHT. /QLCS/ WILL CONTINUE
TO MENTION LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
TORNADOES SOME OF WHICH COULD BE STRONG/LONG TRACK TORNADOES IN
THE HAZARDOUS WEATHER OUTLOOK. PRECIPITABLE WATER VALUES AROUND 1.5
INCHES AND FREEZING LEVELS AROUND 14 KFT SUPPORT THE POTENTIAL FOR
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL ESPECIALLY LATER THIS
EVENING AS THE CONVECTIVE MODE GRADUALLY BEGINS TO TRANSITION TO A
QLCS. WILL CONTINUE TO MONITOR SHORT TERM WIND TRENDS BUT AT THIS
TIME PLANNING TO ALLOW WIND ADVISORY TO EXPIRE AT 7 PM CDT.

A SMALL WINDOW OF OPPORTUNITY WILL EXIST THURSDAY MORNING THROUGH
MID DAY THURSDAY FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS
NORTHEAST MISSISSIPPI...ESPECIALLY NEAR THE MISSISSIPPI/ALABAMA
STATE LINE AS THE COLD FRONT GRADUALLY DEPARTS THE MID SOUTH.
SURFACE BASED CAPE VALUES AROUND 2500 J/KG...LI/S APPROACHING
-8...MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES
AROUND 6.5 C/KM...AND 0-6 KM BULK SHEAR VALUES BETWEEN 35-40
KTS...FAVOR THE POTENTIAL OF BOWING SEGMENTS WITH LARGE HAIL AND
DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREATS. KEPT HIGH
END CHANCE/LIKELY POPS IN FOR THURSDAY AND LOW END CHANCE POPS
ACROSS THE REMAINDER OF THE FORECAST AREA. RAIN CHANCES ARE
EXPECTED TO COME TO AND END BY THURSDAY EVENING ACROSS THE ENTIRE
MID SOUTH.

SHORT TERM MODELS ARE INDICATING A WARM FRONT AND A MID LEVEL
SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION FRIDAY NIGHT INTO
SATURDAY MORNING. THIS WILL PRODUCE AN ADDITIONAL CHANCE FOR
SHOWERS AND THUNDERSTORMS ACROSS AREAS OF THE MID SOUTH
PREDOMINANTLY NORTH OF I-40 FRIDAY NIGHT INTO SATURDAY MORNING.
HOWEVER...OVERALL STRONG/SEVERE THUNDERSTORM POTENTIAL REMAINS
VERY LOW AT BEST.

LONG TERM...(SUNDAY THROUGH WEDNESDAY)...12Z GFS/ECMWF LONG
RANGE MODELS CONTINUE TO INDICATE A STRONG UPPER LEVEL RIDGE
MOVING OVER THE LOWER MISSISSIPPI VALLEY FOR THE REMAINDER OF THE
WEEKEND THROUGH WEDNESDAY OF NEXT WEEK. THIS WILL BRING RAIN FREE
WEATHER TO THE MID SOUTH AND VERY WARM TEMPERATURES IN THE 90S AS
925 MB TEMPERATURES WARM TO BETWEEN 22-24C. MODELS DO INDICATE THE
POTENTIAL FOR A BACK DOOR COLD FRONT TO ENTER NORTHERN SECTIONS OF
THE MID SOUTH LATE NEXT WEEK. HOWEVER...WILL ADDRESS THIS
POTENTIAL IN LATER FORECASTS AS THIS IS BEYOND THE SCOPE OF THE
CURRENT FORECAST PACKAGE.

CJC

&&

.AVIATION...

00Z TAF CYCLE

STRONG THUNDERSTORMS CONTINUE TO PROGRESS ACROSS THE AREA...WHICH
IS COVERED WELL IN TEMPO GROUPS AND VCTS. STRONG GRADIENT WINDS
WILL CONTINUE THROUGH THE EVENING BUT VEERING MORE TO THE SOUTHWEST
AND WEAKENING SOMEWHAT OVERNIGHT. LOW CEILINGS AND VISIBILITIES
CAN BE EXPECTED WITH THUNDERSTORMS. STORMS ARE EXPECTED TO MOVE
OUT BY LATE TONIGHT/EARLY THURSDAY MORNING. EXPECT SOME CLEARING
ONCE THE STORMS MOVE OUT...HOWEVER A LOW CLOUD DECK WILL SWING
AROUND ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM AND BRING MVFR
CONDITIONS TO ALL SITES BY THURSDAY MORNING. WINDS WILL BECOME
MORE WESTERLY AS THE COLD FRONT PASSES THROUGH EARLY THURSDAY
MORNING...AND NORTHWESTERLY LATER IN THE AFTERNOON.

SWC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

&&
Hazardous weather outlook, May 25, 12:46 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CDT WED MAY 25 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1246 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS MUCH OF THE
MID SOUTH THIS AFTERNOON INTO TONIGHT. THERE IS A HIGH RISK FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EAST AND
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND MOST OF WEST
TENNESSEE...ESPECIALLY ALONG AND WEST OF A LINE FROM SOMERVILLE TO
DECATURVILLE TENNESSEE. A MODERATE RISK FOR SEVERE THUNDERSTORMS
EXISTS ACROSS THE REMAINDER OF THE MID SOUTH.

SEVERE THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP ACROSS THE
LOWER MISSISSIPPI VALLEY AND QUICKLY MOVE EAST TO NORTHEAST ACROSS
THE MID SOUTH. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
TORNADOES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE.
SOME OF THESE TORNADOES MAY ALSO HAVE THE POTENTIAL TO BECOME STRONG
AND LONG TRACK TORNADOES. ALONG WITH THE SEVERE THUNDERSTORM
THREAT...LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO
POSSIBLE WITH THE THUNDERSTORMS.

STRONG GRADIENT WINDS WILL ALSO BE POSSIBLE ACROSS THE WESTERN
HALF OF THE MIDSOUTH THROUGH THE EARLY EVENING HOURS. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT.

MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER
NEAR OSCEOLA...AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ON
THURSDAY MAINLY ACROSS NORTHEAST MISSISSIPPI.

THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST
OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.

KRM/CJC

In the hours before

Local storm report, May 25, 6:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FUNNEL CLOUD     6 N HUGHES              35.04N 90.47W
05/25/2011                   ST. FRANCIS        AR   TRAINED SPOTTER

            POSSIBLE TORNADO

&&

CDG
Local storm report, May 25, 6:31 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             1 N LUCERNE             35.09N 90.55W
05/25/2011  E1.75 INCH       ST. FRANCIS        AR   AMATEUR RADIO

&&

TLSJR/JAB/KSP
Local storm report, May 25, 6:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
635 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FUNNEL CLOUD     2 W BLYTHEVILLE         35.93N 89.96W
05/25/2011                   MISSISSIPPI        AR   TRAINED SPOTTER

            POSSIBLE TORNADO

&&

CDG
Local storm report, May 25, 6:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FUNNEL CLOUD     3 N NEUHARDT            35.10N 90.33W
05/25/2011                   CRITTENDEN         AR   AMATEUR RADIO

            FUNNEL CLOUD NEAR HWY 147

&&

TLSJR/JAB/KSP
Local storm report, May 25, 6:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
657 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     FUNNEL CLOUD     1 E WEST MEMPHIS        35.15N 90.16W
05/25/2011                   CRITTENDEN         AR   NWS EMPLOYEE

&&

CDG
Local storm report, May 25, 7:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND DMG     1 E WEST MEMPHIS        35.15N 90.16W
05/25/2011                   CRITTENDEN         AR   NWS EMPLOYEE

            POWERLINES DOWN.

&&

CDG

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:09 PM CDTTornado WarningMEGDyer, Lake, Obion, Weakley51 min
May 25, 7:10 PM CDTTornado WarningMEGFayette, Shelby, Tipton50 min
May 25, 7:28 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby47 min
May 25, 7:29 PM CDTTornado WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton46 min
May 25, 7:58 PM CDTTornado WarningMEGObion, Weakley17 min
May 25, 8:05 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby40 min
May 25, 8:07 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Tipton53 min
May 25, 9:31 PM CDTTornado WarningMEGChester, Decatur, Hardin, Henderson, McNairy44 min
May 25, 9:41 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Henderson49 min
May 25, 10:19 PM CDTSevere Thunderstorm WarningMEGHardin41 min
May 25, 10:32 PM CDTTornado WarningMEGHardin, McNairy26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.